U.S. doctors online nowAsk doctors free
A 47-year-old member asked:

any tests for serotonin syndrome?

1 doctor answer3 doctors weighed in
Dr. Shamshad Haroon
Psychiatry 26 years experience
Clinical diagnosis : Clinical diagnosis should be more than enough and it is quite clear if someone has a history and the doses took, matching with clinical signs, anytesting will not be relevat a sit gets metabolised in 5hiaa, found in urine nondiagnostic for ss.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 34-year-old member asked:

Are there natural sources of serotonin and/or non-prescription ways to create or retain it the brain?

2 doctor answers10 doctors weighed in
Dr. David Miller
Dr. David Milleranswered
Family Medicine 10 years experience
Not a good idea: Serotonin is a neurotransmitter that effects mood. Many medications used in psychiatry alter serotonin metabolism. Many of these medications can have serious side effects related to excessive levels of serotonin. This is not a substance to work with unless under a physician's careful supervision. Alternative therapies may benefit but not backed up by clinical research; should not be toyed with.
Dr. Pejman Katiraei
Holistic Medicine 18 years experience
Dr Cohen raises a good point - you must be careful with serotonin. At the same time, magnesium, b6, folate, b12 and various other vitamins/minerals can have a significant effect on serotonin levels. Studies are not available because "natural" treatments to adjust serotonin levels must be specific to the person. I have seen depression resolve when the right diet and nutrients are introduced.
Dec 6, 2011
A 30-year-old member asked:

How long does saratonin withdrawal last?

3 doctor answers6 doctors weighed in
Dr. Antonio Garcia Merino
Psychiatry 19 years experience
Slow taper!!!!!: It could be a couple of days to over a week, depends on the medication that you are taking and the dose. The best way to avoid this is by properly coming off the medication on a slow taper.
A 30-year-old member asked:

What can you do to ease saratonin withdrawal symtomes?

2 doctor answers11 doctors weighed in
Dr. Anne Sagalyn
Dr. Anne Sagalynanswered
Psychiatry 40 years experience
Slower withdrawal: May need to taper very slowly with oral form of medication-you can reduce dose by fractions of mg-if it comes in concentrated form, or if you are coming off of a shorter acting ssri, adding Prozac (fluoxetine) for a few days at the end of treatment can help. If all else fails, a compounding pharmacist can make up the ssri in tiny doses which allows you to withdraw over several months. Not that uncommon.
CO
A 25-year-old member asked:

My dr thinks serantonin is causing my headachs why is this?

2 doctor answers8 doctors weighed in
Dr. James Marx
Pain Management 48 years experience
Talk to your Dr.: Did you have a test that showed a high level of serotonin or 5-hiaa in the urine? This type of condition doen't generally cause headaches but rather flushing, heart palpatations, low blood pressure, diarrhea, shortness of breath or wheezing and abdominal pain. You need to pin him down on why he thinks that is your problem.This condition doesn't generally cause headaches.
A 29-year-old member asked:

How common is it for somebody to get serotonin syndrome?

1 doctor answer4 doctors weighed in
Dr. George Valdez
Specializes in Family Medicine
Uncommon: Serotonin related medications are generally safe as a class, and serotonin syndrome is very uncommon.

Related questions

A 48-year-old member asked:
1 doctor answer2 doctors weighed in
A 26-year-old female asked:
1 doctor answer1 doctor weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Mar 16, 2018

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.